Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online
Ask a Urologist   »  

Bleeding, burning urination and frequent urination. Taken iPill after unprotected sex. What to do?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Dear Doctor,
I had unprotected sex last night after which i consumed an emergency contraceptive called I-Pill. tonight, however, i am facing a burning when i urinate and also bleeding. I am urinating quite often as well. Do let me know what to do.
Posted Wed, 2 May 2012 in Urinary and Bladder Problems
Answered by Dr. Jasvinder Singh 42 minutes later

Thanks for posting your query.

THE BLEEDING IS DUE TO THE EMERGENCY CONTRACEPTIVE PILL YOU HAVE TAKEN. If the bleeding is severe, you need to rush to your nearest hospital at the earliest. If the bleeding is scanty, you can wait till morning to see how it goes.

Please consult a doctor urgently in case the symptoms persist.

Frequent urination could be due to a urinary tract infection includes performing a urinalysis test, which checks for the presence of pus, white blood cells, and bacteria in the urine, which point to a urinary tract infection. A urine culture and sensitivity is usually performed to find the exact microorganism that is causing the infection and to determine the most effective antibiotic to treat it.

Follow the following treatment measures for a quick relief from symptoms:

1)     For urinary tract infection, drink plenty of fluids and keep the area clean.

2)     Abstain from intercourse for a few days,take plenty of fluids and take some OTC analgesics like ibuprofen or diclofenac.

3)     Also take pyridium for 2-3 days(it stains the urine orange) and sit in warm non soapy water.

4)     You should consult a doctor for antibiotics prescription if the symptoms persist.

5)     In future also,urinate immediately after intercourse to flush out the bacteria and ask your partner to indulge in plenty of foreplay or use lubricant jellies.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor